Alert archive / Tennessee / Tornado Warnings in 2025

Tornado Warning 15, NWS Nashville, TN

March 30, 2025Stewart County, Tennessee

NWS Nashville, TN issued this tornado warning at Mar 30, 2025, 9:07 PM CDT for Stewart County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2025, 9:07 PM CDT (02:07 UTC)
Expired
Mar 30, 2025, 9:34 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 51 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 8:32 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
823 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted.

977 
WFUS54 KOHX 310207
TOROHX
TNC161-310245-
/O.NEW.KOHX.TO.W.0015.250331T0207Z-250331T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
907 PM CDT Sun Mar 30 2025

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Central Stewart County in Middle Tennessee...

* Until 945 PM CDT.

* At 906 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Dover, moving east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Dover around 910 PM CDT.

Other locations impacted by this tornadic thunderstorm include Indian
Mound and Cumberland City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3660 8764 3639 8760 3642 8800 3654 8800
TIME...MOT...LOC 0206Z 268DEG 40KT 3649 8794 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

40/Sizemore
3 follow-up statements
332 
WWUS54 KOHX 310216
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
916 PM CDT Sun Mar 30 2025

TNC161-310245-
/O.CON.KOHX.TO.W.0015.000000T0000Z-250331T0245Z/
Stewart TN-
916 PM CDT Sun Mar 30 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
SOUTHEASTERN STEWART COUNTY...

At 916 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Dover, moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Stewart County, including the following locations...
Indian Mound and Cumberland City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3642 8794 3655 8792 3660 8764 3639 8760
TIME...MOT...LOC 0216Z 268DEG 40KT 3649 8779 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

40/Sizemore
738 
WWUS54 KOHX 310231
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
931 PM CDT Sun Mar 30 2025

TNC161-310245-
/O.CON.KOHX.TO.W.0015.000000T0000Z-250331T0245Z/
Stewart TN-
931 PM CDT Sun Mar 30 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
SOUTHEASTERN STEWART COUNTY...

At 930 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles southeast of Big Rock, or 9 miles east of Dover,
moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Indian Mound, Big Rock, Cumberland City, and Dover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3641 8787 3658 8776 3660 8764 3639 8760
TIME...MOT...LOC 0230Z 267DEG 38KT 3648 8766 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

40/Sizemore
702 
WWUS54 KOHX 310234
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
934 PM CDT Sun Mar 30 2025

TNC161-310244-
/O.CAN.KOHX.TO.W.0015.000000T0000Z-250331T0245Z/
Stewart TN-
934 PM CDT Sun Mar 30 2025

...THE TORNADO WARNING FOR SOUTHEASTERN STEWART COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.

&&

LAT...LON 3641 8787 3658 8776 3660 8764 3639 8760
TIME...MOT...LOC 0233Z 268DEG 40KT 3648 8759 

$$

40/Sizemore

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 30, 8:47 PM CDT, 20 minutes earlier. Its key messages:

  • Updated at 840 PM CDT Sun Mar 30 2025
  • Severe thunderstorms are a threat tonight into early Monday morning with a level 3 out of 5 risk across the area. Damaging winds, large hail, and tornadoes are all possible. The greatest risk for tornadoes and large hail is west of I-65.
  • Flooding and severe thunderstorms will be possible mid to late week with a series of weather systems to impact the area. The flooding could become significant by late week with some areas possibly exceeding 5 inches of rainfall through the week.
Area forecast discussion, Mar 30, 8:47 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
847 PM CDT Sun Mar 30 2025

...New MESOSCALE UPDATE...

.KEY MESSAGES...
Updated at 840 PM CDT Sun Mar 30 2025

- Severe thunderstorms are a threat tonight into early Monday
  morning with a level 3 out of 5 risk across the area. Damaging
  winds, large hail, and tornadoes are all possible. The greatest
  risk for tornadoes and large hail is west of I-65.

- Flooding and severe thunderstorms will be possible mid to late
  week with a series of weather systems to impact the area. The
  flooding could become significant by late week with some areas
  possibly exceeding 5 inches of rainfall through the week.

&&

.MESOSCALE UPDATE FOR TORNADO WATCH 78...
Issued at 840 PM CDT Sun Mar 30 2025

The 00Z sounding from OHX does still show good instability with
sufficient mid-level lapse rates for strong updrafts, but a cap
has developed around 800 mb. At this time, there is still
enough surface heating to overcome the cap, but any appreciable
surface cooling could act as an inhibitor should the cap remain in
place. The surface based LI is -4 and the 0-3 km helicity is 238,
which isn't astronomical, but still enough to allow for tornado
production. At this time, existing storms are getting very close
to the northwest corner of Middle Tennessee. There is an axis of
higher CAPE values just ahead of the existing line of storms,
with values ~2,000 J/kg in this region. Also, there is a bullseye
of 400-500 helicity values around the Linden/Hohenwald/Waynesboro
area, so this is one spot worth watching.

&&

.SHORT TERM...
(Rest of today through Monday)
Issued at 1155 AM CDT Sun Mar 30 2025

Obviously our main concern is the potential for severe weather
tonight, but first a few words about today. Some pieces of
shortwave energy are producing scattered showers. Through the
afternoon, most of the showers will move off to our east, but
there will be weak but sufficient lift and enough instability for
a few (20 to 30 percent coverage) showers or thunderstorms to
bubble up as temperatures warm well into the 70s. Areas west of
I-65 will see cape values climb into the 1500-2000 range by mid
afternoon as deep layer shear values approach 40kt. So, we cannot
rule out a brief severe storm west of I-65 this afternoon, but the
threat will become much greater tonight.

For this evening, stronger shortwave energy will approach along
with a surface cold front. In a wide zone out ahead of the front,
deep south to southwest flow will keep moisture flowing up into
the region with dew points in the upper 50s to lower 60s, and
pockets of mid 60s. This will result in widespread capes of
1000-2000 J/kg. Deep layer shear will reach 40-50KT and low level
helicity values will be mostly in the 100-200 range. CAMs show
some locally enhanced SRH values as the storms move into our
western counties late this evening, and that is certainly
concerning for tornado potential in our far west.

The greatest cape and lapse rate values will be in place out to
our west this afternoon and early evening, and that is where the
greater threat for discrete supercells with large hail and strong
tornadoes will be located within the zone of strong forcing. That
"all modes" potential will still exist as the forcing and storms
move into our far western counties, but starting around that
time, things will begin a transition toward QLCS or line segments
with damaging winds being the dominant mode along with some
embedded tornadoes. Bottom line, this is a complex balance of
shear and instability with all hazards possible, so everybody
should be weather aware and have multiple ways to receive
warnings. Take warnings seriously and move to your safe place as
quickly as possible if warnings are issued.

The latest timing estimates show our northwest counties under
greatest impact from 9 PM to midnight, Nashville and other areas
along I-65 from 11 PM to 2 AM, and Plateau mainly from 2 AM to 6
AM. These times are just to offer a general idea of the greatest
severe risk. Multiple clusters or lines of storms will be
possible, so check our social media or other reliable sources for
the latest timing updates and details graphics for your location.

There could be some local ponding in heavy downpours, but
thankfully we do not expect widespread flooding tonight. Rainfall
amounts are expected to be mostly 1 to 1.5 inch.

The line of convection is expected to clear the area early Monday
morning with quieter weather then settling in for Monday afternoon.
The trough axis will work through during the late morning and
afternoon and may bring a few pop up showers but they will be low
impact. After seeing highs in the 70s today we will see them fall
back into the 60s for Monday. We will start to get some clearing
Monday night and it will be on the chilly side with lows in the
upper 30s to lower 40s.

&&

.LONG TERM...
(Tuesday through next Sunday)
Issued at 1155 AM CDT Sun Mar 30 2025

Quiet weather will stay in place on Tuesday as a short wave ridge
moves overhead and a surface high sits to our north. The quiet
weather won't stick around for long though as we will move into a
rainy and stormy period of weather from Wednesday through the
weekend. A trough will track out of the Rockies Wednesday with a
surface low developing over the Plains. This will push a cold
front into the western part of the area Wednesday evening into
Wednesday night. Once again parameters look favorable for severe
weather and is something to keep an eye on. The threat would
mainly be from around I-65 west.

The cold front will then stall over the region as it bumps up
against a strong ridge centered off the east coast of Florida.
Deep southwest flow along the periphery of the ridge will bring a
series of systems along the stalled boundary resulting in
multiple episodes of rain and storms. Flooding is a growing
concern with parts of the area expected to receive more than 6
inches of rainfall and at least a low chance for more than 8
inches of rain over our northwest counties! Thankfully the severe
storm threat will diminish after Wednesday, but some strong
storms with gusty winds and enhanced downpours could bubble up
from time to time.

&&

.AVIATION...
(00Z TAFS)
Issued at 643 PM CDT Sun Mar 30 2025

It's going to be an active night for convection across Middle
Tennessee. Severe storms are ongoing over extreme southeast MO and
eastern AR, and are due to arrive in Middle Tennessee beginning
around 02Z with slow eastward progress throughout the late evening
and overnight. We have used the 22Z HRRR for timing of the
expected storms. There hasn't been a great deal of change with the
forecast, so there is reasonably good confidence in the timing of
the TEMPO groups in the 00Z TAFs. Since all of our terminals are
under an enhanced risk of severe storms, have included higher wind
gusts within the TEMPO period. There is also a hail probability,
but not enough of a probability to warrant mention in the TAFs.
Once the storms depart, expect low ceilings to fill in behind the
surface boundary for much of the day on Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      56  66  42  71 /  90  50   0   0
Clarksville    51  61  40  68 /  90  10   0   0
Crossville     58  67  37  68 /  90  80  10   0
Columbia       55  67  40  71 /  90  60   0   0
Cookeville     56  65  39  69 /  90  70   0   0
Jamestown      56  66  37  68 /  90  70  10   0
Lawrenceburg   57  68  40  71 /  90  70   0   0
Murfreesboro   55  68  39  73 /  90  60   0   0
Waverly        51  63  39  70 /  90  20   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH 78.
&&

SHORT TERM...13
LONG TERM....13
AVIATION.....Rose

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:40 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart65 min
Mar 30, 9:11 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys64 min
Mar 30, 9:29 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson61 min
Mar 30, 9:50 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Houston, Humphreys55 min
Mar 30, 9:55 PM CDTTornado WarningOHXDickson, Houston, Humphreys50 min
Mar 30, 10:06 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner54 min
Mar 30, 10:18 PM CDTTornado WarningOHXDickson, Hickman, Humphreys42 min
Mar 30, 10:24 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry21 min
Mar 30, 10:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Maury and 2 more64 min
Mar 30, 10:45 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXDavidson, Macon, Robertson, Smith, Sumner, Trousdale and 1 more60 min
Mar 30, 10:49 PM CDTTornado WarningOHXPerry44 min
Mar 30, 10:53 PM CDTTornado WarningOHXDavidson, Dickson, Hickman, Williamson52 min
Mar 30, 11:21 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXDavidson, Hickman, Maury, Rutherford, Williamson, Wilson54 min
Mar 30, 11:25 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury, Perry, Wayne35 min
Mar 30, 11:38 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXClay, Jackson, Macon, Overton, Pickett, Smith and 1 more49 min
Mar 30, 11:41 PM CDTTornado WarningOHXRutherford, Williamson49 min
Mar 30, 11:50 PM CDTSevere Thunderstorm WarningOHXGiles, Hickman, Lawrence, Lewis, Marshall, Maury55 min
Mar 30, 11:58 PM CDTTornado WarningOHXMaury32 min
Mar 31, 12:02 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne58 min
Mar 31, 12:11 AM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Williamson, Wilson64 min
Mar 31, 12:27 AM CDTTornado WarningOHXLawrence, Lewis, Wayne48 min
Mar 31, 12:41 AM CDTTornado WarningOHXCannon, DeKalb, Warren25 min
Mar 31, 12:56 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury, Wayne49 min
Mar 31, 12:58 AM CDTSevere Thunderstorm WarningOHXDeKalb, Van Buren, Warren, White62 min
Mar 31, 1:05 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford, Warren55 min
Mar 31, 1:18 AM CDTSpecial Weather StatementOHXFentress, Overton, Putnam42 min
Mar 31, 1:32 AM CDTSpecial Weather StatementOHXRutherford, Williamson58 min
Mar 31, 1:35 AM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury29 min
Mar 31, 1:41 AM CDTSpecial Weather StatementOHXCheatham34 min
Mar 31, 1:46 AM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren59 min
Mar 31, 1:51 AM CDTSpecial Weather StatementOHXCumberland39 min
Mar 31, 1:52 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne38 min
Mar 31, 2:00 AM CDTSevere Thunderstorm WarningOHXCumberland, Putnam, White35 min
Mar 31, 2:26 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence38 min
Mar 31, 2:56 PM CDTFlood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Davidson and 23 more6 days

Nearby

Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.